MAUDE Adverse Event Report: MENTOR TEXAS MERCEDES 2MM X 15CM SMALL HANDLE CANNULA; SYSTEM, SUCTION, LIPOPLASTY

MENTOR TEXAS MERCEDES 2MM X 15CM SMALL HANDLE CANNULA; SYSTEM, SUCTION, LIPOPLASTY
Model Number MER215S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: cannula tip broke.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a mercedes 2mm x 15cm small handle cannula being used in a liposuction surgery broke at the tip during the operation.No adverse event was experienced by the patient and no patient consequences were reported.
 
Additional Manufacturer Narrative
On march 31, 2023, mentor received additional information regarding the event.It was reported that the surgeon was using the liposuction cannula on a small area of dense tissue under the breast.The tip broke off the cannula end while in the patient.The surgeon searched for and removed the tip under fluoroscopy.There was no injury to the patient.There was a delay of about 20 minutes to retrieve the broken piece.Code f1908-prolonged surgery has been added to section h6-health effect - impact code to document this additional information.The date of event was updated to march 07, 2023.The gender of the patient was updated to male.The age of the patient at the time of event was 21 years old.Manufacturer¿s reference number: (b)(4).

Brand Name
MERCEDES 2MM X 15CM SMALL HANDLE CANNULA
Common Device Name
SYSTEM, SUCTION, LIPOPLASTY
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key16658400
Report Number1645337-2023-03787
Device Sequence Number7274270
Product Code MUU
UDI-Device Identifier00081317021407
UDI-Public00081317021407
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMER215S
Device Catalogue NumberMER215S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age21 YR
Patient SexMale